MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS O WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS O WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8401
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: ni.Event description: i have been alerted by my clinical colleague (name redacted) that whilst in the operating theatre 2 of your product c8401 have broken whilst in use.(name redacted) will be able to have the appropriate team member explain the behavior of this item prior to use and whilst in use in a hope your team can work or the causation of this occurrence.The lot numbers of both used alexis ring (small) is as follows (b)(6).Additional information received from applied medical representative via email on 27jan2026: images in the attachments.I have requested the below information from the customer and have attached 2 pictures they sent to me.As soon as i can obtain any additional information i will inform you.Intervention: ni.Patient status: no patient injury reported.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photos of the event unit were provided, confirming the complainant¿s experience of sheath tear.Based on the description of the event and the photos provided, it is likely that a sharp object or instrument came into contact with the sheath, resulting in holes or tears that further propagated due to the stress experienced by the sheath.The instructions for use (ifu) states, "avoid sharp instruments contacting the device, as it may damage the device or cause patient injury." applied medical has performed a historical trend analysis and review of production records and no trends were identified.
 
Event or Problem Description
Procedure performed: (b)(6).Event date: unknown.Event description: i have been alerted by my clinical colleague (name redacted) that whilst in the operating theatre 2 of your product c8401 have broken whilst in use.(name redacted) will be able to have the appropriate team member explain the behavior of this item prior to use and whilst in use in a hope your team can work or the causation of this occurrence.The lot numbers of both used alexis ring (small) is as follows (1550713).Additional information received from applied medical representative via email on 27jan26: images in the attachments.I have requested the below information from the customer and have attached 2 pictures they sent to me.As soon as i can obtain any additional information i will inform you.Intervention: (b)(6).Patient status: no patient injury reported.

Brand Name
ALEXIS O WOUND PROTECTOR-RETRACTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key24328310
Report Number2027111-2026-00363
Device Sequence Number9966667
Product Code KGW
UDI-Device Identifier00607915117252
UDI-Public(01)00607915117252
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8401
Device Catalogue Number101478488
Device Lot Number1550713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown